Alert archive / Colorado / Flash Flood Watches in 2011

Flash Flood Watch 5, NWS Pueblo, CO

August 4, 20116 counties in Colorado

NWS Pueblo, CO issued this flash flood watch at Aug 4, 2011, 4:36 AM MDT for 6 counties in Colorado. It took effect at Aug 4, 2011, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 4, 2011, 4:36 AM MDT (10:36 UTC)
In effect from
Aug 4, 2011, 12:00 PM MDT
Expired
Aug 4, 2011, 7:56 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 265 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
265 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
2362 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

285 
WGUS65 KPUB 041036
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
436 AM MDT THU AUG 4 2011

...HEAVY RAIN WITH LOCAL FLOODING POSSIBLE THIS AFTERNOON AND EVENING...

.THE MONSOON WILL CONTINUE TO BE ACTIVE TODAY...BRINGING ANOTHER
ROUND OF MODERATE TO HEAVY RAINFALL TO PARTS OF SOUTHEAST COLORADO
THIS AFTERNOON AND EVENING.

COZ081>085-087-088-094-041845-
/O.NEW.KPUB.FF.A.0005.110804T1800Z-110805T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
WALSENBURG...TRINIDAD...BRANSON...KIM
436 AM MDT THU AUG 4 2011

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... 
  SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY 
  AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL 
  COLORADO...FREMONT COUNTY. IN SOUTHEAST COLORADO...EASTERN LAS 
  ANIMAS COUNTY...HUERFANO COUNTY AND WESTERN LAS ANIMAS COUNTY. 

* FROM NOON MDT TODAY THROUGH THIS EVENING.

* NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BRING THE
  THREAT OF HEAVY RAINFALL TO THE REGION. MANY LOCATIONS OVER THE
  WATCH AREA HAVE SEEN HEAVY RAINFALL OVER THE PAST SEVERAL DAYS.
  ANY ADDITIONAL HEAVY RAINFALL WILL LIKELY LEAD TO FLASH FLOODING.

* POSSIBLE IMPACTS WILL BE STREET FLOODING IN URBAN AREAS...AND
  ROCK OR MUD SLIDES IN THE MOUNTAINOUS AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
110 
WGUS65 KPUB 041754
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1154 AM MDT THU AUG 4 2011

...HEAVY RAIN WITH LOCAL FLOODING POSSIBLE THIS AFTERNOON AND
EVENING...

.THE MONSOON WILL CONTINUE TO BE ACTIVE TODAY...BRINGING ANOTHER
ROUND OF MODERATE TO HEAVY RAINFALL TO PARTS OF SOUTHEAST
COLORADO THIS AFTERNOON AND EVENING.

COZ081>085-087-088-094-050200-
/O.CON.KPUB.FF.A.0005.110804T1800Z-110805T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
WALSENBURG...TRINIDAD...BRANSON...KIM
1154 AM MDT THU AUG 4 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND 
  SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE 
  RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY. IN 
  SOUTHEAST COLORADO...EASTERN LAS ANIMAS COUNTY...HUERFANO 
  COUNTY AND WESTERN LAS ANIMAS COUNTY. 

* UNTIL 9 PM MDT THIS EVENING

* SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING
  WILL BRING THE THREAT OF HEAVY RAINFALL TO THE REGION. MANY
  LOCATIONS OVER THE WATCH AREA HAVE SEEN HEAVY RAINFALL OVER THE
  PAST SEVERAL DAYS. ANY ADDITIONAL HEAVY RAINFALL WILL LIKELY
  LEAD TO FLASH FLOODING.

* POSSIBLE IMPACTS WILL BE STREET FLOODING IN URBAN AREAS...AND 
  ROCK OR MUD SLIDES IN THE MOUNTAINOUS AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
699 
WGUS65 KPUB 042331
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
531 PM MDT THU AUG 4 2011

...HEAVY RAIN WITH LOCAL FLOODING POSSIBLE THIS AFTERNOON AND
EVENING...

.THE MONSOON WILL CONTINUE TO BE ACTIVE THROUGH THIS EVENING...BRINGING
ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL TO PARTS OF SOUTHEAST
COLORADO THIS AFTERNOON AND EVENING.

COZ081>085-087-088-094-050300-
/O.CON.KPUB.FF.A.0005.000000T0000Z-110805T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
WALSENBURG...TRINIDAD...BRANSON...KIM
531 PM MDT THU AUG 4 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND 
  SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE 
  RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY. IN 
  SOUTHEAST COLORADO...EASTERN LAS ANIMAS COUNTY...HUERFANO 
  COUNTY AND WESTERN LAS ANIMAS COUNTY. 

* UNTIL 9 PM MDT THIS EVENING

* SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH THIS
  EVENING BRINGING THE THREAT OF HEAVY RAINFALL TO THE REGION. MANY
  LOCATIONS OVER THE WATCH AREA HAVE SEEN HEAVY RAINFALL OVER THE
  PAST SEVERAL DAYS. ANY ADDITIONAL HEAVY RAINFALL WILL LIKELY
  LEAD TO FLASH FLOODING.

* POSSIBLE IMPACTS WILL BE STREET FLOODING IN URBAN AREAS...AND 
  ROCK OR MUD SLIDES IN THE MOUNTAINOUS AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
734 
WGUS65 KPUB 050156
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
756 PM MDT THU AUG 4 2011

...FLOOD WATCH HAS BEEN CANCELLED...

.THE HEAVY RAIN WHICH RESULTED IN LOCAL FLOODING EARLIER TODAY
HAS MOVED OUT OF THE AREA...AND THE FLASH FLOOD THREAT HAS ENDED
FOR TONIGHT.

COZ081>085-087-088-094-050300-
/O.CAN.KPUB.FF.A.0005.000000T0000Z-110805T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-
INCLUDING...WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
WALSENBURG...TRINIDAD...BRANSON...KIM
756 PM MDT THU AUG 4 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO...
SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO HAS BEEN CANCELLED.
HEAVY RAINS HAVE MOVED OUT OF THE WATCH AREA. SMALL STREAMS WILL
STILL BE RUNNING HIGH THROUGH THE EVENING.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 3, 9:51 PM MDT, 6 hours 45 minutes earlier.

Area forecast discussion, Aug 3, 9:51 PM MDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
951 PM MDT WED AUG 3 2011

.UPDATE...

UPDATE FOR CANCELLATION OF THE FLASH FLOOD WATCH...AND TO
INCORPORATE LATEST OBS DATA. REMAINDER OF FORECAST PACKAGE LOOKS
GOOD AT THIS TIME. MOORE

&&

.AVIATION...

NO CHANGE AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 323 PM MDT WED AUG 3 2011/

SHORT TERM...
(TONIGHT AND THURSDAY)

..SHORT TERM CONCERNS REMAIN SLOW MOVING THUNDERSTORM COVERAGE AND
THE POTENTIAL FOR FLASH FLOODING...

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR DATA CONTINUES TO
INDICATE THE MONSOONAL MOISTURE PLUME EMBEDDED WITHIN WEAK
SOUTHWESTERLY FLOW ALOFT. WATER VAPOR IMAGERY IS ALSO INDICATING
LAST NIGHTS MCV ACROSS NORTHWEST KANSAS CONTINUING TO SLOWLY MOVE
INTO SOUTHWESTERN NEBRASKA...WITH A SHORT WAVE LIFTING OUT ACROSS
NORTHEASTERN UTAH AND YET ANOTHER DISTURBANCE LIFTING OUT
SOUTHWESTERN NEW MEXICO ATTM. 12Z NCEP ANALYSIS INDICATING PWATS
SLIGHTLY LESS THAN YESTERDAY...HOWEVER ARE STILL RUNNING AROUND 150
PERCENT OF NORMAL WITH 1 TO 1.25 INCHES ACROSS THE REGION. REGIONAL
RADARS INDICATING STORMS FIRING ACROSS THE CENTRAL AND SOUTHERN MTS
AND FAR SOUTHERN PLAINS...WITH SUBSIDENCE BEHIND PASSING MCV KEEPING
THE EASTERN MTS AND NORTHERN PORTIONS OF THE PLAINS RELATIVELY QUIET
ATTM...HOWEVER SHOULD BEGIN TO SEE THINGS FIRE WITH A FEW MORE HOURS
OF HEATING AND MSAS DATA INDICATING CAPES OF 1000-2500 J/KG.

TONIGHT...SCATTERED TO NUMEROUS STORMS TO CONTINUE FIRE OVER THE
HIGHER TERRAIN SPREADING ACROSS THE IMMEDIATE ADJACENT PLAINS...MOST
NUMEROUS ACROSS THE SOUTHERN AND CENTRAL MTS...WITH PROXIMITY TO
EMBEDDED DISTURBANCES. STILL THINK WILL SEE STORMS DEVELOPING ACROSS
THE EASTERN MTS AND I-25 CORRIDOR THROUGH THE EVENING AS SUBSIDENCE
WANES. WITH THE ABUNDANT MOISTURE AND SLOW STEERING FLOWS...HEAVY
RAINFALL AND LOCALIZED FLASH FLOODING WILL AGAIN BE THE MAIN THREAT
FROM STORMS...AND FOR THAT REASON WILL KEEP CURRENT FLASH FLOOD
WATCH OUT FOR FREMONT...TELLER...EL PASO AND PUEBLO COUNTIES...WHICH
RECEIVED THE MOST WIDESPREAD RAINFALL YESTERDAY. SHOULD SEE STORMS
DIMINISHING LATE THIS EVENING WITH SOME CLEARING OVERNIGHT...WHICH
COULD LEAD TO SOME PATCHY MORNING FOG...ESPECIALLY OVER THE EASTERN
PLAINS WHERE LOW LEVEL MOISTURE REMAINS IN PLACE.

THURSDAY...WEAK SOUTHWEST FLOW AND THE MOISTURE PLUME TO REMAIN
ACROSS THE REGION...AND EMBEDDED DISTURBANCES EXPECTED TO MOVE INTO
WESTERN COLORADO THROUGH THE MORNING. THIS WILL LEAD TO ANOTHER
ROUND OF SCATTERED TO NUMEROUS STORMS ACROSS THE HIGHER TERRAIN...AND
POSSIBLY MORE COVERAGE ACROSS THE EASTERN PLAINS WITH LESS MORNING
CLOUD COVER AND TEMPERATURES WARMER THAN TODAY. STORM WILL CONTINUE
TO SLOW MOVING...THOUGH PWATS ARE EXPECTED TO BE SLIGHTLY LESS THAN
TODAY...AND WILL AGAIN DEFER TO LATER SHIFTS TO DETERMINE IF ANY
FLOOD HIGHLIGHTS WILL BE NEEDED.  -MW

LONG TERM...
(THURSDAY NIGHT THROUGH WEDNESDAY)

UPPER LEVEL HIGH REMAINS CENTERED OVER THE GULF COAST STATES EARLY
IN THE EXTENDED PERIOD. THIS ALLOWS FOR A CONTINUED MONSOON FLOW
ACROSS CENTRAL AND EASTERN COLORADO THROUGH FRIDAY EVENING. ON
SATURDAY...UPPER LEVEL TROF CONTINUES TO ADVANCE INTO THE WESTERN
U.S. WHICH FLATTENS THE FLOW OVER COLORADO AND CAUSES THE MONSOON
MOISTURE TO BE PUSHED SOUTH OF THE CWA. QUASI-ZONAL FLOW CONTINUES
INTO THE FIRST PART OF THE WORK WEEK UNTIL A NORTHERN STREAM TROF
DIVES INTO THE GREAT LAKES REGION ON TUESDAY WITH NORTHWEST FLOW
ALOFT DEVELOPING IN THE HIGH PLAINS.

AT THE SURFACE...MODELS CONTINUE TO INDICATE LOW LEVEL UPSLOPE FLOW
ON THE EASTERN PLAINS THURSDAY EVENING. THE LOW LEVEL MOISTURE
COMBINED WITH THE TOPOGRAPHIC LIFT WARRANTS SCATTERED POPS THURSDAY
EVENING. ON FRIDAY...BEST CHANCES FOR THUNDERSTORMS WILL REMAIN
ALONG AND WEST OF THE SOUTHEAST COLORADO MOUNTAINS. ON SATURDAY...
WAVE MOVING THROUGH THE GREAT LAKES ALLOWS A FRONTAL BOUNDARY TO
MOVE THROUGH THE EASTERN PLAINS WITH LOW LEVEL UPSLOPE FLOW
DEVELOPING AND CONTINUING THROUGH SUNDAY. THE LIMITING FACTOR FOR
THUNDERSTORM DEVELOPMENT OVER THE WEEKEND WILL BE THE LACK OF
MONSOON MOISTURE. SO ALTHOUGH A FEW THUNDERSTORMS COULD
DEVELOP...NOT ANTICIPATING HEAVY RAIN WITH THE STORMS. CAPE VALUES
OVER THE FAR EASTERN PLAINS WILL BE GENERALLY 1000 TO 1500
J/KG...BUT ANTICIPATE THE PRIMARY THREAT WITH ANY STRONG
THUNDERSTORMS TO BE DOWNBURST WINDS. FOR MONDAY THROUGH WEDNESDAY...
DRIER AIR WORKS INTO THE CENTRAL ROCKIES WITH ISOLATED
THUNDERSTORMS...AT BEST...EXPECTED. HAVE TRENDED THE FORECAST TOWARD
DRIER AND WARMER CONDITIONS SUNDAY THROUGH WEDNESDAY. GUIDANCE TEMPS
APPEARED TO BE A BIT TOO COOL TOWARD THE END OF THE FORECAST PERIOD. 40

AVIATION...
STORMS HAVE BEEN SLOWER TO DEVELOP ACROSS THE TAF
SITES BUT WITH AMPLE AVAILABLE MOISTURE AND A FEW MORE HOURS OF
HEATING...STILL THINK THERE WILL BE STORMS AFFECTING ALS...COS AND
PUB WITHIN THE 00Z-03Z TIMEFRAME. STORMS EXPECTED TO BE NUMEROUS
ACROSS THE HIGHER TERRAIN ONCE AGAIN TOMORROW AFTERNOON...WITH
SCATTERED STORMS AFFECTING THE TAF SITES AFTER 22Z THU. OTHER
CONCERN WILL BE POTENTIAL FOR PATCHY FOG AS LOW LEVEL MOISTURE
REMAINS IN PLACE...THOUGH NOT CONFIDENT ENOUGH THE INCLUDE IN TAFS
ATTM. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

27/31
Hazardous weather outlook, Aug 3, 9:58 PM MDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
958 PM MDT WED AUG 3 2011

COZ058>089-093>099-041300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
958 PM MDT WED AUG 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...REST OF TONIGHT

ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE HIGHER TERRAIN AND
ADJACENT PLAINS FOR THE REMAINDER OF THE NIGHT...PRODUCING
OCCASIONAL CLOUD TO GROUND LIGHTNING AND VERY BRIEF MODERATE TO
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY THROUGH TUESDAY...ISOLATED TO SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN COLORADO.
ISOLATED STORMS MAY CONTINUE THROUGH THE OVERNIGHT HOURS. LOCALIZED
FLASH FLOODING AND LIGHTNING WILL BE THE MAIN CONCERNS WITH THESE
STORMS...PARTICULARLY OVER THOSE AREAS THAT ARE ALREADY SATURATED
FROM PREVIOUS RAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED FOR THE REST OF TONIGHT.

27/31

In the hours before

Local storm report, Aug 3, 11:31 PM MDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1131 PM MDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HAIL             6 SE TEXAS CREEK        38.34N 105.50W
08/03/2011  M1.00 INCH       FREMONT            CO   TRAINED SPOTTER

0425 PM     HAIL             8 ESE COTOPAXI          38.33N 105.54W
08/03/2011  E1.75 INCH       FREMONT            CO   BROADCAST MEDIA

0529 PM     FLASH FLOOD      WOODLAND PARK           38.99N 105.05W
08/03/2011                   TELLER             CO   TRAINED SPOTTER

            6 INCHES OF WATER FLOWING ACROSS HIGHWAY 67 IN SEVERAL
            SPOTS. FOUNTAIN CREEK FLOWING FAST.

0530 PM     FLASH FLOOD      5 N KIM                 37.32N 103.35W
08/03/2011                   LAS ANIMAS         CO   TRAINED SPOTTER

            12 INCHES OF WATER FLOWING ACROSS HIGHWAY 109. FENCES
            WASHED OUT ON WEST SIDE OF THE ROAD.

0547 PM     HEAVY RAIN       KIM                     37.25N 103.35W
08/03/2011  M1.45 INCH       LAS ANIMAS         CO   TRAINED SPOTTER

            FELL SINCE 130 PM.

&&

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:45 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas54 min
Aug 4, 12:54 PM MDTAreal Flood AdvisoryPUBLas Animas34 min
Aug 4, 1:23 PM MDTFlash Flood WarningPUBLas Animas2 hr
Aug 4, 3:07 PM MDTFlash Flood WarningPUBTeller82 min
Aug 4, 3:41 PM MDTAreal Flood AdvisoryPUBFremont112 min
Aug 4, 4:00 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Aug 4, 4:22 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Aug 4, 5:05 PM MDTAreal Flood AdvisoryPUBEl Paso115 min

Nearby

Flash Flood Watches in Colorado, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.